Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 83, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 22, 2017, 4:56 PM CST for Pulaski County, Saline County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2017, 4:56 PM CST (22:56 UTC)
- Expired
- Dec 22, 2017, 7:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 7 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 5:50 PM CST | FLASH FLOOD | 1 Ene West Little Rock, AR | FAIRLY DEEP WATER RUNNING OVER SOME ROADS NEAR THE RODNEY PARHAM AND 430 INTERCHANGE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
139
WGUS54 KLZK 222256
FFWLZK
ARC119-125-230100-
/O.NEW.KLZK.FF.W.0083.171222T2256Z-171223T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
456 PM CST FRI DEC 22 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
East central Saline County in central Arkansas...
Northeastern Pulaski County in central Arkansas...
* Until 700 PM CST
* At 455 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain
have fallen. Additional heavy rainfall is expected. Flash flooding
is likely to occur soon.
* Some locations that will experience flooding include...
Little Rock... North Little Rock...
Benton... Sherwood...
Jacksonville... West Little Rock...
Bryant... Downtown Little Rock...
Southwest Little Rock... North Little Rock Airport...
Little Rock AFB... Shannon Hills...
Argenta... Otter Creek...
Burns Park... Gravel Ridge...
Protho Junction... Sweet Home...
Lakewood... Camp Robinson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3470 9212 3458 9250 3469 9260 3479 9243
3494 9212 3494 9207 3486 9207
$$
BrownWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 2:50 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 22, 2:50 PM CST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 250 PM CST Fri Dec 22 2017 .SHORT TERM...Tonight Through Saturday Night Quite a bit of rain has been observed across Arkansas today, with the most significant totals from Arkadelphia to Sheridan to Stuttgart with several reports of flash flooding. Surface pattern is quite a mess across the forecast area with a surface low in place across southwest Arkansas, a cold front draped to the southwest and a warm front extending east into northern Mississippi. There remains a limited risk for an isolated severe storm or two through the evening hours, but based on SPC mesoanalysis, this would be limited to far southeastern Arkansas. The current Flash Flood Watch will remain as is with this forecast issuance as additional rainfall will be seen through the overnight. Unfortunately, flash flooding will not be the only hazard associated with this forecast package. As was suggested by the NAM with last night's 00z run and continuing with this morning's 12z NAM and high-res models, a brief changeover to wintry precip continues to look likely across mainly northwest Arkansas. A wintry mix will likely start before midnight west of the forecast area, but as the main shortwave moves over northern Arkansas early Saturday morning, some accumulating snow can be expected as colder air makes its way into the area. There is still some uncertainty regarding the extent(mainly eastward) of accumulating snow, as dry air will be infiltrating from the south, more extensively the further east you go. With this in mind, and after coordinating with surrounding offices, we have elected to put out a Winter Weather Advisory for Boone and Newton Counties as the main threat for accumulation will lie along and west of these counties. Impacts shouldn't be significant in these areas but some elevated roadways and mainly grassy areas could see an inch or so of snow. Warm ground temperatures and today's rainfall will help limit the impacts from any accumulating snow on area roadways. Dry weather will quickly move in during the day Saturday with cold air settling into the state. && .LONG TERM...Sunday Through Friday The extended forecast will start with dry and cool conditions over most of AR, with a broad upper low pressure trough over the region, while a cold front will be sagging into the state. Models do show very low QPF over northern AR as a weak short wave and the front move through, with the hint of sprinkles or flurries over the northern. At this time, due to limited moisture and uncertainty in models, have left it dry. Sunday night to Christmas Day, the front pushes south as surface high pressure filters cold air into AR. The upper pattern becomes more broad, which is expected to bring partly to mostly sunny, but cool, for Christmas Day. Morning lows in the 20s to 30s, while highs in the 40s. Late Monday night to Tuesday, moisture begins to return to the region, and a slight chance of rain will start in southwest AR. Temperatures over the south remain warm enough for all rain. Wednesday morning spotty wintry weather may be seen over central AR before temperatures warm. Any amounts would be light with little to no impacts. The rest of Wednesday, the light rain will spread more north to much of central and parts of northern AR. Wednesday night, again enough cold air may be in place over the north for some possible wintry weather. Again light amounts are forecast. On Thursday, any wintry mix will be seen in the morning before warming enough for all rain. Friday will keep in some precipitation chances, again a possible wintry mix in the morning, then all rain as temperatures warm during the day. At this time, the wintry mix or all winter weather is forecast to be light amounts. Temperatures overall will generally be below normal values. There is uncertainty in model moisture amounts, temperatures and amount of lift for precipitation, especially winter weather, so confidence is low to at times medium. Later model runs will help fine tune the forecast. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 39 47 30 42 / 100 50 0 10 Camden AR 45 49 36 49 / 90 10 0 10 Harrison AR 32 41 26 37 / 100 30 0 10 Hot Springs AR 41 48 35 47 / 100 10 0 10 Little Rock AR 44 48 35 45 / 100 30 0 10 Monticello AR 48 48 37 49 / 90 20 0 0 Mount Ida AR 37 48 33 47 / 100 10 0 10 Mountain Home AR 34 43 27 38 / 100 50 0 10 Newport AR 41 46 31 42 / 100 60 0 10 Pine Bluff AR 46 48 36 47 / 100 20 0 10 Russellville AR 39 48 33 44 / 100 20 0 10 Searcy AR 42 47 31 43 / 100 40 0 10 Stuttgart AR 45 48 35 45 / 100 30 0 10 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Saturday morning FOR Arkansas-Bradley- Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner- Garland-Grant-Hot Spring-Jackson-Jefferson-Lincoln-Lonoke-Monroe- Montgomery-Ouachita-Perry-Pike-Polk-Prairie-Pulaski-Saline-White- Woodruff. Winter Weather Advisory from midnight tonight to 6 AM CST Saturday FOR Boone-Newton. && Short Term...67 / Long Term...59
Hazardous weather outlook, Dec 22, 7:37 AM CST, 9 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 737 AM CST Fri Dec 22 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-230500- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 737 AM CST Fri Dec 22 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some patchy fog, dense at times, will be seen across parts of the state through the morning hours. Otherwise, heavy rain will affect the southeastern half of the state today and tonight. Rainfall amounts of 2 to 4 inches, with locally heavier amounts, can be expected east of I-30 and along and south of the I-40 corridor east of Little Rock during this time period. Flash flooding will be a possibility as well, especially later today as rainfall amounts begin to add up. Widespread severe weather is not expected, but a few strong storms may develop later in the day across southeast Arkansas. Additionally, late tonight and early Saturday morning, rainfall may change over to a mix of rain and snow in far northern and northwestern Arkansas. No significant impacts are expected, but minor accumulations of snow may be possible. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Light snow will be possible in far northern Arkansas around and shortly after daybreak Saturday as precipitation comes to an end. Only minor accumulations will be possible. Tuesday through Thursday next week may see another round of widespread precipitation across Arkansas, though amounts are not expected to be heavy. At this time, it is unclear whether there will be a threat of wintry precipitation or not. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 65
In the hours before
Local storm report, Dec 22, 11:18 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 AM CST FRI DEC 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 2 S PINE BLUFF 34.19N 92.02W
12/22/2017 JEFFERSON AR LAW ENFORCEMENT
REPORTS OF A PORTION OF A ROAD WASHED OUT AND WATER
RUNNING OVER SEVERAL ROADS AND INTERSECTIONS
&&
EVENT NUMBER LZK1700293
CROSSLocal storm report, Dec 22, 11:40 AM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CST FRI DEC 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD 1 WSW PINE BLUFF 34.23N 92.01W
12/22/2017 JEFFERSON AR EMERGENCY MNGR
REPORTS OF HOUSES FLOODING
&&
EVENT NUMBER LZK1700294
CROSSSpecial weather statement, Dec 22, 12:11 PM CST, 4 hours 45 minutes before
Special Weather Statement National Weather Service Little Rock AR 1211 PM CST FRI DEC 22 2017 ARZ056-057-064-221845- Lincoln AR-Arkansas AR-Jefferson AR- 1211 PM CST FRI DEC 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON...NORTHERN LINCOLN AND WESTERN ARKANSAS COUNTIES UNTIL 1245 PM CST... At 1211 PM CST, Doppler radar was tracking strong thunderstorms along a line extending from Altheimer to Cottondale. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Altheimer... Gillett... Humphrey... Grady... Almyra... Cottondale... Whitefield... Linwood... Little Bayou Meto Park... Madding... Woodville... Langford... Douglas... Richardson... De Witt... Wabbaseka... Tarry... Cornerstone... Almyra Airport... Tamo... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3451 9129 3402 9136 3407 9192 3440 9186 TIME...MOT...LOC 1811Z 259DEG 33KT 3434 9183 3416 9187 67
Local storm report, Dec 22, 12:45 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CST FRI DEC 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD STUTTGART 34.50N 91.55W
12/22/2017 ARKANSAS AR BROADCAST MEDIA
REPORTS OF FLOODED PARKING LOT AND NEARBY AREAS. CAR
SUBMERGED IN WATER WITH HIGH WATER RESCUE.
&&
EVENT NUMBER LZK1700295
CROSSLocal storm report, Dec 22, 1:04 PM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
104 PM CST FRI DEC 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD GURDON 33.92N 93.15W
12/22/2017 CLARK AR EMERGENCY MNGR
WATER OVER ROADWAYS
&&
EVENT NUMBER LZK1700296
CROSSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:06 AM CST | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 20 more | 24 hr |
| Dec 22, 8:33 AM CST | Flash Flood Warning | LZK | Clark, Dallas | 6 hr |
| Dec 22, 9:04 AM CST | Flash Flood Warning | LZK | Dallas, Grant, Jefferson | 6 hr |
| Dec 22, 9:35 AM CST | Flash Flood Warning | LZK | Arkansas, Monroe | 6 hr |
| Dec 22, 12:11 PM CST | Special Weather Statement | LZK | Arkansas | 34 min |
| Dec 22, 2:34 PM CST | Areal Flood Warning | LZK | Arkansas, Clark, Cleveland, Dallas, Grant, Hot Spring and 4 more | 6 hr |
| Dec 22, 2:39 PM CST | Winter Weather Advisory | LZK | 15 hr | |
| Dec 22, 4:52 PM CST | Areal Flood Warning | LZK | Garland, Grant, Hot Spring, Jefferson, Lonoke, Monroe and 3 more | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.